Join the Meeting Place for Moms!
Talk to other moms, share advice, and have fun!

(minimum 6 characters)

Mirena- anyone used/using it? side effects?

Just had a baby- do not want to get pregnant again. What are the side effects you personally have experienced? Weight gain? Acne? Severe crams? PID? Gotten pregnant while using it? Etc

 
stenhouse_baby

Asked by stenhouse_baby at 4:19 PM on Jun. 10, 2009 in Pregnancy

Level 15 (2,255 Credits)
This question is closed.
Answers (6)
  • I had bad cramps not severe cramps when I first had it implanted which is normal. But you need to look it up on the internet and familiarize yourself with how it works. I have had mine for one year and it has caused a cyst on my right ovary which caused severe cramps and inability to walk. It is now 3 times as big as it should be (my ovary). I have to have it surgically removed and a biopsy. (i have a family history of ovarian cancer). I was also informed a month ago that it caused (abortions). The eggs can still get fertilized but the uterus lining does not allow them to hold so you pass the fertilized egg. I am so unhappy about that I have an appt. on the 23rd to have it removed and to have my tubes tied.
    2wndrfl_btrflys

    Answer by 2wndrfl_btrflys at 4:22 PM on Jun. 10, 2009

  • I personally LOVE mine, I haven't had any side effects to speak of. I don't even get a period anymore. I have finally been able to lose weight, be spontaneous with my DH, etc. Getting the Mirena IUD is one of the best choices I have ever made.

    Good luck with whatever it is that you chose.
    KlousMomi

    Answer by KlousMomi at 4:22 PM on Jun. 10, 2009

  • had it for almost 2 years now. no side effects what-so-ever. shorter, lighter periods, NO cramps or PMS at all, && don't have to remember to take anything. I love it!! everybody is different though, my best advice is get it && if you don't like it you can always have it taken out.
    HisMommySince07

    Answer by HisMommySince07 at 4:22 PM on Jun. 10, 2009

  • I've had mine in nearly a year, no problems. I spotted for 6 weeks after it was put in, which is normal. Spotting can last as long as 3 months. I had it put in to relieve PMS symptoms, and its met that goal well. Before I had it, I would be in bed for 2 days each month feeling like hell. I don't have to do that anymore. I do still get spotting around the time I'd have my period, but its very light and rarely requires a tampon. Very glad I had it put in. I haven't had any adverse side effects.
    Ginger0104

    Answer by Ginger0104 at 4:23 PM on Jun. 10, 2009

  • oh I did spot for almost 6 months, but nothing a pantyliner couldn't fix. then my periods regulated out after that.
    HisMommySince07

    Answer by HisMommySince07 at 4:25 PM on Jun. 10, 2009

  • I LOVE mine. I spotted for about a month. My periods are noe MUCH lighter, i don't feel like I'm going to kill someone, like i did when i was on the pill & i NEVER have to worry about getting pregnant. It works GREAT for us. I'm having another one put in as soon as this one's life is coming to an end (about 5 years)
    samurai_chica

    Answer by samurai_chica at 4:32 PM on Jun. 10, 2009